Alert archive / New Hampshire / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 30, 2004, 9:48 PM EDT for Grafton County, New Hampshire. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2004, 9:48 PM EDT (01:48 UTC)
- Expired
- Aug 31, 2004, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Grafton County, NH
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KGYX 310148
FFWGYX
NHC009-310445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
948 PM EDT MON AUG 30 2004
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE
THIS INCLUDES THE CITIES OF...PLYMOUTH...LITTLETON...LINCOLN...
LEBANON...BETHLEHEM
* UNTIL 1245 AM EDT
* AT 945 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN...WITH ESTIMATES IN EXCESS OF 3 INCHES OF RAIN...HAS FALLEN
OVER PARTS OF GRAFTON COUNTY THIS EVENING. RADAR SHOWS MORE SHOWERS
AND THUNDERSTORMS MOVING THROUGH GRAFTON COUNTY WITH MORE HEAVY RAIN
EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING OR FLOOD DAMAGE... HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN GRAY MAINE.
LAT...LON 4363 7232 4359 7172 4372 7156 4389 7158
4392 7138 4417 7143 4428 7161 4436 7184
4425 7197
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 9:46 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 30, 9:46 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 946 PM EDT MON AUG 30 2004 .UPDATE... WILL NOT BE UPDATING CURRENT ZONE FORECAST THIS EVENING AS THINGS PRETTY MUCH GOING AS PLANNED. ALSO NO CHANGES TO THE COASTAL WATERS FORECAST. && .PREVIOUS DISCUSSION... .SHORT TERM (TONIGHT AND TUESDAY)... LATEST RADAR SHOWS A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHERN NEW HAMPSHIRE...WITH WIDELY SCATTERED SHOWERS ACROSS THE FOOTHILLS. ALTHOUGH INSTABILITY WAS IN PLACE...LACK OF A BOUNDARY HAD PREVENTED ORGANIZED CONVECTION SO FAR. STILL EXPECT A LIMITED POTENTIAL FOR STRONG STORMS IN WESTERN NEW HAMPSHIRE AND IN THE MOUNTAINS...BUT WILL NOT INCLUDE ENHANCED WORDING...AS WE WILL SOON LOOSE DAYTIME HEATING. THE NEXT CONCERN IS THE POTENTIAL FOR FLOODING. IN SHORT...FAVOR THE WETTER GFS OVER THE ETA BECAUSE THE GFS SEEMS TO HAVE A BETTER HANDLE ON MOISTURE TRAINING UP FROM NEW JERSEY SHOWN BY RADAR AND WATER VAPOR IMAGERY. THE GFS SHOWS THIS RAINFALL BLOSSOMING (THE ETA HARDLY SHOWS IT AT ALL) AND MOVING INTO NORTHERN NEW HAMPSHIRE TONIGHT. WILL ISSUE A FLOOD WATCH FOR CENTRAL AND NORTHERN NEW HAMPSHIRE. HEAVY RAINFALL FROM PREVIOUS DAYS HAS LEFT THE GROUND NEARLY SATURATED...WITH ANY RAINFALL OVER 2 INCHES IN 12 HOURS LIKELY TO CAUSE PROBLEMS IN THE WATCH AREA. OTHERWISE...STICK CLOSE TO MAV MOS FOR TEMPERATURES/POPS. EXPECT THE MAJORITY OF TROPICAL MOISTURE FROM THE REMNANTS OF HERMINE AND GASTON TO PRIMARILY REMAIN OFFSHORE. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...HIGH PRESSURE WILL BUILD ACROSS THE AREA TUESDAY NIGHT THROUGH THURSDAY. WARM ADVECTION DEVELOPS FRIDAY WHILE 12Z GFS INDICATES BACK DOOR COLD FRONT COULD APPROACH REGION FROM NE OVER THE WEEKEND. WOULD LIKE TO SEE MORE CONSISTENT RUNS WITH THIS FEATURE BEFORE INCLUDING IN FCST. && .AVIATION...COASTAL STRATUS AND FOG WILL ROLL BACK IN SHORTLY AFTER DARK INTO COASTAL LOCATIONS...WITH IFR CONDITIONS. MEANWHILE... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON. STEADIER SHOWERS...POSSIBLY WITH EMBEDDED THUNDERSTORMS WILL MOVE IN BETWEEN 04 AND 12Z. CONDITIONS WILL IMPROVE TO MVFR TUESDAY MORNING FROM WEST TO EAST. && .MARINE... SHORT TERM...EXPECT SEAS TO RISE TO 5 FT EAST TOMORROW...MAINLY FROM SWELL FROM THE REMNANTS OF HERMINE. HOWEVER...EXPECT WINDS TO REMAIN BELOW SCA CRITERIA. FOG WILL LOWER VSBY TO BELOW 1 NM TONIGHT. LONG TERM...SEAS SHOULD GRADUALLY SUBSIDE BELOW SMALL CRAFT CRITERIA TUESDAY AND WEDNESDAY MORNING. QUIET WEATHER EXPECTED REMAINDER OF WEEK. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...FLOOD WATCH: NHZ001>006 MARINE...NONE. &&
Hazardous weather outlook, Aug 30, 9:03 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 903 PM EDT MON AUG 30 2004 MEZ007>009-012>014-018>028-NHZ001>010-013-014-310902- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- 903 PM EDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE. .DAY ONE...TONIGHT A FLOOD WATCH IS IN EFFECT FOR COOS...CARROLL AND GRAFTON COUNTIES OF NORTHERN AND CENTRAL NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN... THE FLOOD WATCH FOR COOS...CARROLL AND GRAFTON COUNTIES OF NORTHERN AND CENTRAL NEW HAMPSHIRE CONTINUES THROUGH NOON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY REPORTS OF SIGNIFICANT RAINFALL AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 12:28 AM EDT | Flash Flood Warning | GYX | Coos, Grafton, Sullivan | 6 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.